Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 15, 2014, 3:41 AM CDT for 5 counties in Kansas. It took effect at Apr 15, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 3:41 AM CDT (08:41 UTC)
- In effect from
- Apr 15, 2014, 1:00 PM CDT
- Expired
- Apr 15, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS83 KICT 150841 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 AM CDT TUE APR 15 2014 KSZ032-033-047-048-050-152345- /O.UPG.KICT.FW.A.0009.140415T1800Z-140416T0000Z/ /O.NEW.KICT.FW.W.0019.140415T1800Z-140416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 341 AM CDT TUE APR 15 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048 AND 050... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GREATEST FIRE WEATHER RISK IS BETWEEN 2 AND 6 PM. * WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
2 follow-up statements
377 WWUS83 KICT 152027 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT TUE APR 15 2014 KSZ032-033-047-048-050-160000- /O.CON.KICT.FW.W.0019.000000T0000Z-140416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 327 PM CDT TUE APR 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048 AND 050... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GREATEST FIRE WEATHER RISK IS BETWEEN 3 AND 6 PM. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069>072-093>096-098>100-161130- /O.NEW.KICT.FW.A.0010.140416T1600Z-140416T2300Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 327 PM CDT TUE APR 15 2014 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...070...071...072...093...094...095... 096...098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GREATEST FIRE WEATHER RISK IS FROM 10 AM WEDNESDAY UNTIL 6 PM. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KED
666 WWUS83 KICT 152353 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT TUE APR 15 2014 KSZ032-033-047-048-050-160100- /O.EXP.KICT.FW.W.0019.000000T0000Z-140416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 653 PM CDT TUE APR 15 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048 AND 050... WINDS HAVE STARTED TO DECREASE OVER CENTRAL KANSAS REDUCING THE FIRE DANGER RISK. $$ KSZ053-069>072-093>096-098>100-161500- /O.CON.KICT.FW.A.0010.140416T1600Z-140416T2300Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 653 PM CDT TUE APR 15 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...070...071...072...093...094... 095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GREATEST FIRE WEATHER RISK IS FROM 10 AM WEDNESDAY UNTIL 6 PM. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:21 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 15, 3:21 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 321 AM CDT TUE APR 15 2014 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 317 AM CDT TUE APR 15 2014 TODAY-WED: AFTER A COLD START TO THE DAY...WILL SEE A LARGE DIURNAL TEMP SWING FOR THIS AFTERNOON... AS ZONAL FLOW BEGINS TO RETURN TO THE PLAINS. THIS ZONAL FLOW WILL LEAD TO WINDS COMING AROUND TO THE S-SW WITH DOWNSLOPE FLOW AS WARM ADVECTION RETURNS TO THE WRN PLAINS. THIS WILL LEAD TO TEMPS CLIMBING ALMOST 30 DEGREES FROM THE COLD LOWS IN THE 20S. THE BREEZY CONDITIONS ACROSS CENTRAL KS...WILL ALSO LEAD TO SOME FIRE WEATHER CONCERNS (SEE BELOW). ANOTHER BREEZY DAY IS EXPECTED ON WED AS DRY SW WINDS SHIFT INTO AREAS ALONG THE KS TURNPIKE AS A SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS. THIS WILL PUSH A WEAK SURFACE BOUNDARY INTO CENTRAL KS...WHICH WILL LESSON THE FIRE WEATHER CONCERNS FOR THIS AREA. WILL HAVE TO KEEP AN EYE ON AREAS ALONG THE KS TURNPIKE...AS STEEP LAPSE RATES/GOOD MIXING MAY LEAD TO WINDS THAT ARE BORDERLINE WIND ADVISORY FOR WED AFTERNOON. WED NIGHT-THU: A WEAK SHORTWAVE WILL MOVE OUT OF THE ROCKIES INTO THE SRN PLAINS FOR WED NIGHT INTO THU. AS THIS WEAK SYSTEM APPROACHES...ISENTROPIC LIFT AND MID LEVEL SATURATION WILL INCREASE INITIALLY OVER CENTRAL KS LATE WED NIGHT AND FOR THE WHOLE AREA ON THU. THIS WILL LEAD TO A LIGHT RAIN CHANCE FOR MOST AREAS FOR THE DAYTIME HOURS ON THU. THIS SYSTEM WILL ONCE AGAIN PULL SOME COOLER AIR INTO THE AREA...BUT LATEST MODEL TRENDS ARE COMING IN WARMER THAN PREVIOUS MODEL TRENDS...WHICH WILL LIMIT THE CHANCE OF SNOW MIXING WITH THE RAIN AS THU PROGRESSES. SO WILL CUT BACK SOME ON THE RAIN/SNOW MIX CURRENTLY IN THE GRIDS WITH THE WARMER TEMPS EXPECTED KEEPING MOST OF THE PRECIP IN THE LIQUID VARIETY. KETCHAM .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 317 AM CDT TUE APR 15 2014 WEAK RIDGING MOVES ACROSS THE AREA ON FRI...WHICH WILL LEAD TO A NICE SPRING DAY. BUT ANOTHER WEAK IMPULSE WILL COME OUT OF THE SRN ROCKIES FOR SAT INTO SAT NIGHT. LOW LEVEL MOISTURE INCREASES ACROSS THE AREA DURING THIS TIME FOR A SHOWER CHANCE. COULD SEE A FEW RUMBLES OF THUNDER AS WELL FOR SAT NIGHT...AS MUCAPE VALUES INCREASE ACROSS SRN KS. MODELS DIFFER ON THE STRENGTH OF THIS IMPULSE AS IT MOVES ACROSS THE AREA FOR SAT NIGHT INTO SUN. SO COULD SEE THIS SHOWER CHANCE LAST INTO SUNDAY. EVEN WITH THE DIFFERENCE IN THE MEDIUM RANGE SOLUTIONS...BOTH SUGGEST A SHOWER AND A FEW STORM CHANCE LINGERING INTO SUN. KETCHAM && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1037 PM CDT MON APR 14 2014 AVIATION CONCERNS ARE STILL EXPECTED TO REMAIN NIL THROUGH TUE EVENING. SURFACE HIGH PRESSURE WILL SLIDE OVER THE SOUTHERN PLAINS TONIGHT WITH LEE TROUGHING EXPECTED TO STRENGTHEN ON TUE AFTERNOON. THIS WILL ALLOW WINDS TO COME AROUND TO THE SOUTHWEST BY TUE AFTERNOON WITH GUSTS IN THE 30-35 MPH RANGE EXPECTED FOR AREAS ALONG AND WEST OF I-135. CONFIDENCE IS VERY HIGH THAT VFR CONDITIONS WILL REMAIN IN PLACE. LAWSON && .FIRE WEATHER... ISSUED AT 317 AM CDT TUE APR 15 2014 SURFACE WINDS WILL SLOWLY RETURN TO THE SOUTH-SOUTHWEST TODAY ACROSS CENTRAL KANSAS. DOWNSLOPE FLOW AND A TIGHTENING PRESSURE GRADIENT WILL LEAD TO GUSTY WINDS OF 25 TO 30 MPH. THIS GUSTY WIND AND GOOD MIXING WILL LEAD TO RELATIVE HUMIDITY VALUES DROPPING INTO THE 18 TO 22 PERCENT RANGE. THE COMBINATION OF THE GUSTY WINDS/LOW RELATIVE HUMIDITY LEVELS AND DRIED GROUNDS WILL LEAD TO CRITICAL GRASSLAND FIRE DANGER VALUES THIS AFTERNOON. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF CENTRAL KS. THE DRY AIR AND GUSTY WINDS WILL TRANSLATE A LITTLE FURTHER EAST TO ALONG THE KS TURNPIKE ON WED. THIS WILL LEAD TO A VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER VALUES ON WED AS WELL. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 42 73 44 / 0 0 10 10 HUTCHINSON 62 41 73 41 / 0 0 10 30 NEWTON 59 42 73 41 / 0 0 10 20 ELDORADO 60 41 72 43 / 0 0 10 10 WINFIELD-KWLD 62 42 71 45 / 0 0 10 10 RUSSELL 64 43 67 36 / 0 0 10 40 GREAT BEND 63 42 70 38 / 0 0 10 50 SALINA 63 43 71 39 / 0 0 10 40 MCPHERSON 61 41 72 40 / 0 0 10 30 COFFEYVILLE 61 41 68 44 / 0 0 10 10 CHANUTE 60 40 68 43 / 0 0 10 10 IOLA 58 40 68 43 / 0 0 10 10 PARSONS-KPPF 61 40 68 44 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Apr 14, 4:35 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT MON APR 14 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 435 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A HARD FREEZE IS EXPECTED OVER THE ENTIRE AREA TONIGHT. CHECK THE LATEST FREEZE WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HARD FREEZE IS EXPECTED OVER THE ENTIRE AREA TUESDAY MORNING. CHECK THE LATEST FREEZE WARNING FOR DETAILS. THE GRASSLAND FIRE DANGER COULD BE EXTREME OVER PARTS OF CENTRAL KANSAS. CHECK THE LATEST RED FLAG WATCH FOR DETAILS. VERY HIGH GRASSLAND FIRE DANGER IS FORECAST OVER THE REMAINDER OF THE AREA WEST OF I-35. ON WEDNESDAY...WINDS WILL BE SUSTAINED AROUND 30 MPH EAST OF A LINE FROM MCPHERSON TO WELLINGTON. THE STRONG WINDS WILL RESULT IN VERY HIGH AND EXTREME GRASSLAND FIRE DANGER OVER MOST AREAS WEDNESDAY AFTERNOON. ANOTHER STORM SYSTEM WILL BRING A WINTRY MIX TO CENTRAL KANSAS THURSDAY. THE WINTRY MIX MAY MOVE INTO PARTS OF SOUTH CENTRAL KANSAS THURSDAY NIGHT. BELOW FREEZING TEMPERATURES ARE FORECAST ACROSS PARTS OF CENTRAL KANSAS FRIDAY MORNING. THUNDERSTORMS ARE FORECAST AREA WIDE OVER THE WEEKEND. STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:27 PM CDT | Fire Weather Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.